Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 30, 1996, 6:33 PM EDT for Indian River County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1996, 6:33 PM EDT (22:33 UTC)
- Expired
- May 30, 1996, 7:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1428 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 302235 SVRMLB FLC061-302330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 633 PM EDT THU MAY 30 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...INDIAN RIVER COUNTY AT 630 PM...MELBOURNE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM JUST WEST OF FELLSMERE. RADAR INDICATES STRONG DOWNBURST WINDS IN EXCESS OF 50 MPH WILL PUSH SOUTH NEAR COUNTY ROUTE 512 BETWEEN BLUE CYPRESS LAKE AND FELLSMERE...AND TOWARD STATE ROAD 60 WEST OF VERO BEACH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. CRISTADLDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:47 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 30, 2:47 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT THU MAY 30 1996 CONVECTION CONTINUES TO DROP SOUTH ALONG THE FLORIDA PENINSULA ALONG WITH THE PRE-FRONTAL TROUGH. LOOKS AS IF ENOUGH MID LEVEL DRY AIR IS PUSHING INTO THE STATE TO SUPRES SHOWER FORMATION IN CENTRAL FLORIDA IN SPITE OF THE HEATING AND WEST COAST SEA BREEZE. A FEW SHOWERS HAVE DEVELOPED IN THE SOUTH BREVARD COUNTY COASTAL WATERS. TREND SHOULD CONTINUE TONIGHT WITH CLEARING SKIES TO THE NORTH. WINDS WILL GO TO THE NORTHEAST BY SUNRISE IN MOST AREAS AS THE UPPER TROUGH KICKS TO THE EAST. MODELS KEEP SOME LOW LEVEL MOISTURE ACROSS CENTRAL AND SOUTH FLORIDA TONIGHT AND INTO FRIDAY...JUST ENOUGH TO KEEP SOMxE CU IN THE TERMINAL FORECASTS AND POSSIBLY SOME POPS MELBOURNE SOUTH. DECKER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:38 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 67 min |
| May 30, 5:10 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.